Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 12, 2005, 6:15 PM CDT for Saint Louis County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 6:15 PM CDT (23:15 UTC)
- Expired
- Apr 12, 2005, 7:05 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -222 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 122315
SVRLSX
MOC189-130000-
/O.NEW.KLSX.SV.W.0023.050412T2315Z-050413T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT TUE APR 12 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 700 PM CDT
* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR TOWN AND COUNTRY...AND MOVING SOUTHEAST AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
TOWN AND COUNTRY
MANCHESTER
DES PERES
VALLEY PARK
KIRKWOOD
OAKLAND
FENTON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3877 9047 3866 9066 3851 9057 3850 9043
3840 9034 3850 9027
$$
TRUETT2 follow-up statements
000
WWUS53 KLSX 122333
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CDT TUE APR 12 2005
MOC189-130000-
/O.CON.KLSX.SV.W.0023.000000T0000Z-050413T0000Z/
ST. LOUIS MO-
632 PM CDT TUE APR 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
CENTRAL ST. LOUIS COUNTY...
AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO QUARTER
SIZE HAIL OVER MANCHESTER...MOVING SOUTHEAST AT 5 TO 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BALLWIN...MANCHESTER...TOWN AND COUNTRY...DES PERES...VALLEY PARK...
KIRKWOOD...PEERLESS PARK...FENTON AND SUNSET HILLS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3877 9047 3866 9066 3851 9057 3850 9043
3840 9034 3850 9027
$$
TRUETT000
WWUS53 KLSX 130005
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT TUE APR 12 2005
MOC189-130013-
/O.EXP.KLSX.SV.W.0023.000000T0000Z-050413T0000Z/
ST. LOUIS MO-
703 PM CDT TUE APR 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
HOWEVER...A FLASH FLOOD WARNING CONTINUES FOR ST. LOUIS COUNTY UNTIL
1130 PM. THE STORMS THAT MOVED THROUGH THE AREA THIS EVENING FROM
CHESTERFIELD TO NEAR DES PERES HAVE PRODUCED RAINFALLS OF AT LEAST 1
TO 3 INCHES. FLASH FLOODING IS A VERY REAL POSSIBILITY
LAT...LON 3877 9047 3866 9066 3851 9057 3850 9043
3840 9034 3850 9027
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:45 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 12, 3:45 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT TUE APR 12 2005 .DISCUSSION... CNVTN FIRED JUST ABT ON SCHD ACR IL ARND MIDDAY...WHERE ZN OF POOLED SFC DWPTS NR AND JUST E OF SFC FNT JUXTAPOSED WITH COLD MID LVL TEMPS TO PRODUCE SBCAPES NR 1000 J/KG. LO TOPPED CNVTN HAS PRODUCED LOTS OF SML HAIL...BUT SO FAR LARGE HAIL REPORTS HV BEEN SPOTTY. WE ALSO HAD NMRS REPORTS OF FUNNEL CLDS WITH THE INITIAL ECHO DVLPMT...BUT ONLY ONE REPORT OF A BRIEF TOUCHDOWN WITH A MATURE STORM. OVRALL...THE EWD DRIFT OF THE UPR LO AND LOSS OF DAYTIME HTG SHUD CAUSE POPS TO SLOWLY DROP OVRNGT. THIS AFTNS TSTM THRT ALG/E OF A IRK-FAM LN SHUD WKN DURG THE EVE AS LWR LVLS STBLZ. W OF THIS LN...SHWRS ARE PSBL...BUT INSTABILITY LKS TOO WK FOR MUCH OF A THUNDER THRT. SUCCESSIVE MDL RUNS HV BEEN FAIRLY CONSISTENT AND INSISTENT ON PROGGING MUCH DRIER AIR INTO REGION FROM N TO S ON WED/WED EVE IN WAKE OF THIS SLO MOVG SYS. FOLLOWED LEAD OF MID SHIFT ON THIS AND KEPT SM LO POPS FOR THE MRNG HRS...MNLY IN THE S AREAS NR THE MID LVL SHEAR AXIS. THE STRENGTH OF THE DRYING AND SUBSIDENCE SHUD ALSO CLR SKIES DURING THE DAY...SPCLY ALG-N OF I-70 CORRIDOR. COLDER AIR DROPPING INTO REGION IN THE WAKE OF THIS SYS WL HOLD TEMPS AOB NORMAL THRU THU. FRI THRU ERY NXT WK SHUD BE MNLY DRY WITH A WRMG TREND...AS MDLS BUILD RDG FROM S PLAINS INTO UPR GTLKS REGION. DID CONT LO POPS IN THE SAT NGT/SUN TIME FRAME OVR NW SECTIONS OF FA AS A BIT OF SHTWV ENERGY MAY BRUSH THIS AREA. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TRUETT
Hazardous weather outlook, Apr 12, 4:23 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 423 PM CDT TUE APR 12 2005 ILZ058>060-064-065-069-070-074-079-095>101-131100- ADAMS IL-BOND IL-BROWN-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL- JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-PIKE IL- RANDOLPH IL-ST CLAIR IL-WASHINGTON IL- 423 PM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS WEST CENTRAL AND SOUTHWEST ILLINOIS. A FEW OF THESE STORMS MAY PRODUCE LARGE HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING. PRECIPITATION REPORTS FROM SPOTTERS ARE ALWAYS WELCOME. ILZ102-MOZ018-019-026-027-034>036-041-042-047>052-059>065-072>075- 084-085-099-131100- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON- JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE- MONROE IL-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST CHARLES- ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON- 423 PM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSOURI. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS. EXPECT PEA SIZED HAIL AND BRIEF HEAVY RAIN WITH SOME OF THE STORMS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. BECHTOLD/BYRD
In the hours before
Special weather statement, Apr 12, 12:20 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1220 PM CDT TUE APR 12 2005 ILZ058>060-064-065-069-070-074-079-098>101-122100- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL- MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-RANDOLPH IL- ST CLAIR IL-WASHINGTON IL- 1220 PM CDT TUE APR 12 2005 ...FUNNEL CLOUDS POSSIBLE OVER SOUTHERN ILLINOIS THIS AFTERNOON... WEATHER CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS ACROSS SOUTHERN ILLINOIS THIS AFTERNOON. SOME OF THESE FUNNEL CLOUDS MAY BE ASSOCIATED WITH SEVERE THUNDERSTORMS...OTHERS MAY DEVELOP WITH ONLY LIGHT RAIN SHOWERS. THE FUNNELS THAT OCCUR WITH THE RAIN SHOWERS MAY APPEAR AS A ROTATING TUBE THAT BRIEFLY PROTRUDES FROM THE CLOUD BASE. PEOPLE THROUGHOUT SOUTHERN ILLINOIS ARE URGED TO KEEP AN EYE ON THE SKY AND MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL WEATHER INFORMATION. IF YOU DO SPOT A FUNNEL CLOUD...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. TRUETT/LENNING
Local storm report, Apr 12, 2:14 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL GIRARD 39.45N 89.78W
04/12/2005 0.88 INCH MACOUPIN IL TRAINED SPOTTER
0207 PM TORNADO WAGGONER 39.38N 89.65W
04/12/2005 MONTGOMERY IL PUBLIC
BRIEF TOUCHDOWN NEAR I-55 AT COLDFIELD REST AREA.
&&
STRUETTLocal storm report, Apr 12, 2:44 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 5 SW BREESE 38.56N 89.59W
04/12/2005 0.75 INCH CLINTON IL TRAINED SPOTTER
&&
STRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 46 min |
| Apr 12, 6:25 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 35 min |
| Apr 12, 6:36 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.